Alert archive / Hawaii / High Surf Warnings in 2017
High Surf Warning 5, NWS Honolulu, HI
NWS Honolulu, HI issued this high surf warning at Jan 31, 2017, 9:44 AM HST for 4 counties in Hawaii. It took effect at Jan 31, 2017, 6:00 PM HST. It was in force for 57 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Jan 31, 2017, 9:44 AM HST (19:44 UTC)
- In effect from
- Jan 31, 2017, 6:00 PM HST
- Expired
- Feb 3, 2017, 3:19 AM HST
- In force
- 57 hr
- Issued by
- NWS Honolulu, HI
Counties Hawaii County, HI, Honolulu County, HI, Kalawao County, HI, Kauai County, HI
The radar
The Molokai radar (PHMO), 38 km from the middle of the area, began a volume at 19:45 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Lihue, (PHLI), launched 12:00Z, 7.7 hours before the alert went out and 214 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 2 J/kg
- Mixed-layer CIN
- -6 J/kg
- Mixed-layer LCL
- 1135 m above ground
- 0-6 km bulk shear
- 22 kt
- 0-1 km storm-relative helicity
- -23 m²/s²
- 0-3 km storm-relative helicity
- 74 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
444 WHHW40 PHFO 311944 CFWHFO COASTAL HAZARD MESSAGE NATIONAL WEATHER SERVICE HONOLULU HI 944 AM HST TUE JAN 31 2017 ...HIGH SURF ADVISORY FOR NORTH AND EAST FACING SHORES OF NIIHAU KAUAI OAHU MOLOKAI MAUI AND THE BIG ISLAND THROUGH 6 PM TODAY...UPGRADING TO A HIGH SURF WARNING TONIGHT... .THE CURRENT LARGE NORTH-NORTHWEST SWELL WILL SHIFT OUT OF THE NORTH TODAY. A REINFORCING PULSE OF NORTH-NORTHEAST SWELL WILL BUILD SURF TO WARNING LEVELS FOR NORTH AND EAST FACING SHORES TONIGHT THROUGH WEDNESDAY. HIZ001-002-007-008-012-013-017-019-020-010845- /O.NEW.PHFO.SU.W.0005.170201T0400Z-170202T0400Z/ /O.EXT.PHFO.SU.Y.0014.000000T0000Z-170201T0400Z/ NIIHAU-KAUAI WINDWARD-OAHU NORTH SHORE-OAHU KOOLAU- MOLOKAI WINDWARD-MOLOKAI LEEWARD-MAUI WINDWARD WEST- MAUI CENTRAL VALLEY-WINDWARD HALEAKALA- 944 AM HST TUE JAN 31 2017 ...HIGH SURF ADVISORY NOW IN EFFECT UNTIL 6 PM HST THIS EVENING... ...HIGH SURF WARNING IN EFFECT FROM 6 PM THIS EVENING TO 6 PM HST WEDNESDAY... THE NATIONAL WEATHER SERVICE IN HONOLULU HAS ISSUED A HIGH SURF WARNING...WHICH IS IN EFFECT FROM 6 PM THIS EVENING TO 6 PM HST WEDNESDAY. * SURF...ALONG NORTH FACING SHORES...15 TO 20 FT TODAY...RISING TO 20 TO 25 FT TONIGHT. ALONG EAST FACING SHORES...BUILDING TO 6 TO 10 FT TODAY...AND RISING TO 10 TO 15 FT TONIGHT. * TIMING...ADVISORY LEVEL SURF EXPECTED ALONG NORTH AND EAST FACING SHORES TODAY...RISING TO WARNING LEVELS TONIGHT THROUGH WEDNESDAY. * IMPACTS...HIGH...EXPECT OCEAN WATER OCCASIONALLY SWEEPING ACROSS PORTIONS OF BEACHES...VERY STRONG BREAKING WAVES AND STRONG CURRENTS. WAVES MAY WASH ONTO COASTAL ROADS... ESPECIALLY AROUND HIGH TIDE EARLY WEDNESDAY MORNING. BREAKING WAVES MAY OCCASIONALLY IMPACT HARBORS MAKING NAVIGATING THE HARBOR CHANNELS DANGEROUS. PRECAUTIONARY/PREPAREDNESS ACTIONS... LARGE BREAKING SURF...SIGNIFICANT SHOREBREAK...AND DANGEROUS CURRENTS MAKE ENTERING THE WATER VERY HAZARDOUS. ANYONE ENTERING THE WATER COULD FACE SIGNIFICANT INJURY OR DEATH. && $$ HIZ009-025-010845- /O.NEW.PHFO.SU.W.0005.170201T0400Z-170202T0400Z/ /O.EXT.PHFO.SU.Y.0013.000000T0000Z-170201T0400Z/ OLOMANA-BIG ISLAND NORTH AND EAST- 944 AM HST TUE JAN 31 2017 ...HIGH SURF ADVISORY NOW IN EFFECT UNTIL 6 PM HST THIS EVENING... ...HIGH SURF WARNING IN EFFECT FROM 6 PM THIS EVENING TO 6 PM HST WEDNESDAY... THE NATIONAL WEATHER SERVICE IN HONOLULU HAS ISSUED A HIGH SURF WARNING...WHICH IS IN EFFECT FROM 6 PM THIS EVENING TO 6 PM HST WEDNESDAY. * SURF...ALONG NORTH FACING SHORES...15 TO 20 FT TODAY...RISING TO 20 TO 25 FT TONIGHT. ALONG EAST FACING SHORES...BUILDING TO 6 TO 10 FT TODAY...AND 10 TO 15 FT TONIGHT. * TIMING...ADVISORY LEVEL SURF EXPECTED ALONG NORTH AND EAST FACING SHORES TODAY...RISING TO WARNING LEVELS TONIGHT THROUGH WEDNESDAY. * IMPACTS...HIGH...EXPECT OCEAN WATER OCCASIONALLY SWEEPING ACROSS PORTIONS OF BEACHES...VERY STRONG BREAKING WAVES AND STRONG CURRENTS. WAVES MAY WASH ONTO COASTAL ROADS...ESPECIALLY AROUND HIGH TIDE EARLY WEDNESDAY MORNING. BREAKING WAVES MAY OCCASIONALLY IMPACT HARBORS MAKING NAVIGATING THE HARBOR CHANNELS DANGEROUS. PRECAUTIONARY/PREPAREDNESS ACTIONS... LARGE BREAKING SURF...SIGNIFICANT SHOREBREAK...AND DANGEROUS CURRENTS MAKE ENTERING THE WATER VERY HAZARDOUS. ANYONE ENTERING THE WATER COULD FACE SIGNIFICANT INJURY OR DEATH. && $$ TS
8 follow-up statements
862 WHHW40 PHFO 010151 CFWHFO COASTAL HAZARD MESSAGE NATIONAL WEATHER SERVICE HONOLULU HI 351 PM HST TUE JAN 31 2017 ...HIGH SURF ADVISORY FOR NORTH AND EAST FACING SHORES OF NIIHAU KAUAI OAHU MOLOKAI MAUI AND THE BIG ISLAND THROUGH 6 PM THIS EVENING...UPGRADING TO A HIGH SURF WARNING TONIGHT... .THE FORMER LARGE NORTH-NORTHWEST SWELL WILL CONTINUE TO SHIFT OUT OF THE NORTH THIS EVENING WHILE A REINFORCING PULSE OF NORTH- NORTHEAST SWELL BUILDS SURF TO WARNING LEVELS FOR NORTH AND EAST FACING SHORES TONIGHT THROUGH WEDNESDAY. HIZ001-002-007-008-012-013-017-019-020-011500- /O.CON.PHFO.SU.W.0005.170201T0400Z-170202T0400Z/ /O.CON.PHFO.SU.Y.0014.000000T0000Z-170201T0400Z/ NIIHAU-KAUAI WINDWARD-OAHU NORTH SHORE-OAHU KOOLAU- MOLOKAI WINDWARD-MOLOKAI LEEWARD-MAUI WINDWARD WEST- MAUI CENTRAL VALLEY-WINDWARD HALEAKALA- 351 PM HST TUE JAN 31 2017 ...HIGH SURF ADVISORY REMAINS IN EFFECT UNTIL 6 PM HST THIS EVENING... ...HIGH SURF WARNING REMAINS IN EFFECT FROM 6 PM THIS EVENING TO 6 PM HST WEDNESDAY... * SURF...ALONG NORTH FACING SHORES...15 TO 20 FT THIS EVENING...RISING TO 20 TO 25 FT TONIGHT. ALONG EAST FACING SHORES...BUILDING TO 6 TO 10 FT THIS EVENING...AND RISING TO 10 TO 15 FT TONIGHT. * TIMING...ADVISORY LEVEL SURF EXPECTED ALONG NORTH AND EAST FACING SHORES THIS EVENING...RISING TO WARNING LEVELS TONIGHT THROUGH WEDNESDAY. * IMPACTS...HIGH...EXPECT OCEAN WATER OCCASIONALLY SWEEPING ACROSS PORTIONS OF BEACHES...VERY STRONG BREAKING WAVES AND STRONG CURRENTS. WAVES MAY WASH ONTO COASTAL ROADS... ESPECIALLY AROUND HIGH TIDE EARLY WEDNESDAY MORNING. BREAKING WAVES MAY OCCASIONALLY IMPACT HARBORS MAKING NAVIGATING THE HARBOR CHANNELS DANGEROUS. PRECAUTIONARY/PREPAREDNESS ACTIONS... LARGE BREAKING SURF...SIGNIFICANT SHOREBREAK...AND DANGEROUS CURRENTS MAKE ENTERING THE WATER VERY HAZARDOUS. ANYONE ENTERING THE WATER COULD FACE SIGNIFICANT INJURY OR DEATH. && $$ HIZ009-025-011500- /O.CON.PHFO.SU.W.0005.170201T0400Z-170202T0400Z/ /O.CON.PHFO.SU.Y.0013.000000T0000Z-170201T0400Z/ OLOMANA-BIG ISLAND NORTH AND EAST- 351 PM HST TUE JAN 31 2017 ...HIGH SURF ADVISORY REMAINS IN EFFECT UNTIL 6 PM HST THIS EVENING... ...HIGH SURF WARNING REMAINS IN EFFECT FROM 6 PM THIS EVENING TO 6 PM HST WEDNESDAY... * SURF...ALONG NORTH FACING SHORES...15 TO 20 FT THIS EVENING...RISING TO 20 TO 25 FT TONIGHT. ALONG EAST FACING SHORES...BUILDING TO 6 TO 10 FT THIS EVENING...AND 10 TO 15 FT TONIGHT. * TIMING...ADVISORY LEVEL SURF EXPECTED ALONG NORTH AND EAST FACING SHORES THIS EVENING...RISING TO WARNING LEVELS TONIGHT THROUGH WEDNESDAY. * IMPACTS...HIGH...EXPECT OCEAN WATER OCCASIONALLY SWEEPING ACROSS PORTIONS OF BEACHES...VERY STRONG BREAKING WAVES AND STRONG CURRENTS. WAVES MAY WASH ONTO COASTAL ROADS... ESPECIALLY AROUND HIGH TIDE EARLY WEDNESDAY MORNING. BREAKING WAVES MAY OCCASIONALLY IMPACT HARBORS MAKING NAVIGATING THE HARBOR CHANNELS DANGEROUS. PRECAUTIONARY/PREPAREDNESS ACTIONS... LARGE BREAKING SURF...SIGNIFICANT SHOREBREAK...AND DANGEROUS CURRENTS MAKE ENTERING THE WATER VERY HAZARDOUS. ANYONE ENTERING THE WATER COULD FACE SIGNIFICANT INJURY OR DEATH. && $$ TS
985 WHHW40 PHFO 010726 CFWHFO COASTAL HAZARD MESSAGE NATIONAL WEATHER SERVICE HONOLULU HI 926 PM HST TUE JAN 31 2017 ...HIGH SURF WARNING FOR NORTH AND EAST FACING SHORES OF NIIHAU KAUAI OAHU MOLOKAI MAUI AND THE BIG ISLAND THROUGH 6 PM WEDNESDAY... .A BUILDING NORTH-NORTHEAST SWELL BUILDS WILL INCREASE SURF TO WARNING LEVELS FOR NORTH AND EAST FACING SHORES LATER TONIGHT THROUGH WEDNESDAY. HIZ001-002-007>009-012-013-017-019-020-025-011600- /O.CON.PHFO.SU.W.0005.000000T0000Z-170202T0400Z/ NIIHAU-KAUAI WINDWARD-OAHU NORTH SHORE-OAHU KOOLAU-OLOMANA- MOLOKAI WINDWARD-MOLOKAI LEEWARD-MAUI WINDWARD WEST- MAUI CENTRAL VALLEY-WINDWARD HALEAKALA-BIG ISLAND NORTH AND EAST- 926 PM HST TUE JAN 31 2017 ...HIGH SURF WARNING REMAINS IN EFFECT UNTIL 6 PM HST WEDNESDAY... * SURF...ALONG NORTH FACING SHORES...15 TO 20 FT THIS EVENING... RISING TO 20 TO 25 FT LATE TONIGHT THROUGH WEDNESDAY. ALONG EAST FACING SHORES...6 TO 10 FT THIS EVENING...AND RISING TO 10 TO 15 FT LATE TONIGHT THROUGH WEDNESDAY. * TIMING...THROUGH 6 PM WEDNESDAY. * IMPACTS...HIGH...EXPECT OCEAN WATER OCCASIONALLY SWEEPING ACROSS PORTIONS OF BEACHES...VERY STRONG BREAKING WAVES AND STRONG CURRENTS. WAVES MAY WASH ONTO COASTAL ROADS... ESPECIALLY AROUND HIGH TIDE EARLY WEDNESDAY MORNING. BREAKING WAVES MAY OCCASIONALLY IMPACT HARBORS MAKING NAVIGATING THE HARBOR CHANNELS DANGEROUS. PRECAUTIONARY/PREPAREDNESS ACTIONS... LARGE BREAKING SURF...SIGNIFICANT SHOREBREAK...AND DANGEROUS CURRENTS MAKE ENTERING THE WATER VERY HAZARDOUS. ANYONE ENTERING THE WATER COULD FACE SIGNIFICANT INJURY OR DEATH. && $$
725 WHHW40 PHFO 011341 CFWHFO COASTAL HAZARD MESSAGE NATIONAL WEATHER SERVICE HONOLULU HI 341 AM HST WED FEB 1 2017 ...HIGH SURF WARNING FOR NORTH AND EAST FACING SHORES OF NIIHAU KAUAI OAHU MOLOKAI MAUI AND THE BIG ISLAND THROUGH 6 AM THURSDAY... ...HIGH SURF WARNING FOR WEST FACING SHORES OF THE BIG ISLAND THROUGH 6 AM THURSDAY... ...HIGH SURF ADVISORY FOR WEST FACING SHORES OF MAUI THROUGH 6 AM THURSDAY... .THE CURRENT NORTH-NORTHEAST SWELL WILL BRING WARNING LEVEL SURF TO EXPOSED NORTH AND EAST FACING SHORES...AND TO THE WEST FACING SHORES OF THE BIG ISLAND. THE SWELL ORIENTATION WILL BRING ADVISORY LEVEL SURF TO THE WEST FACING SHORES OF MAUI. THE SWELL WILL BEGIN TO SUBSIDE TONIGHT...AND THE WARNING MAY BE EXTENDED INTO THURSDAY OR LOWERED TO AN ADVISORY. HIZ023-020245- /O.EXB.PHFO.SU.W.0005.000000T0000Z-170202T1600Z/ KONA- 341 AM HST WED FEB 1 2017 ...HIGH SURF WARNING IN EFFECT UNTIL 6 AM HST THURSDAY FOR WEST FACING SHORES OF THE BIG ISLAND... THE NATIONAL WEATHER SERVICE IN HONOLULU HAS ISSUED A HIGH SURF WARNING...WHICH IS IN EFFECT UNTIL 6 AM HST THURSDAY. * SURF...ALONG WEST FACING SHORES...10 TO 15 FT. * TIMING...THROUGH 6 AM THURSDAY. * IMPACTS...HIGH...EXPECT OCEAN WATER OCCASIONALLY SWEEPING ACROSS PORTIONS OF BEACHES...VERY STRONG BREAKING WAVES AND STRONG CURRENTS. WAVES MAY WASH ONTO COASTAL ROADS... ESPECIALLY AROUND HIGH TIDE EARLY WEDNESDAY MORNING. BREAKING WAVES MAY OCCASIONALLY IMPACT HARBORS MAKING NAVIGATING THE HARBOR CHANNELS DANGEROUS. PRECAUTIONARY/PREPAREDNESS ACTIONS... LARGE BREAKING SURF...SIGNIFICANT SHOREBREAK...AND DANGEROUS CURRENTS MAKE ENTERING THE WATER VERY HAZARDOUS. ANYONE ENTERING THE WATER COULD FACE SIGNIFICANT INJURY OR DEATH. && $$ HIZ001-002-007>009-012-013-017-019-020-025-020245- /O.EXT.PHFO.SU.W.0005.000000T0000Z-170202T1600Z/ NIIHAU-KAUAI WINDWARD-OAHU NORTH SHORE-OAHU KOOLAU-OLOMANA- MOLOKAI WINDWARD-MOLOKAI LEEWARD-MAUI WINDWARD WEST- MAUI CENTRAL VALLEY-WINDWARD HALEAKALA-BIG ISLAND NORTH AND EAST- 341 AM HST WED FEB 1 2017 ...HIGH SURF WARNING NOW IN EFFECT UNTIL 6 AM HST THURSDAY FOR NORTH AND EAST FACING SHORES... * SURF...ALONG NORTH FACING SHORES...20 TO 25 FT. ALONG EAST FACING SHORES...10 TO 15 FT. * TIMING...THROUGH 6 AM THURSDAY. * IMPACTS...HIGH...EXPECT OCEAN WATER OCCASIONALLY SWEEPING ACROSS PORTIONS OF BEACHES...VERY STRONG BREAKING WAVES AND STRONG CURRENTS. WAVES MAY WASH ONTO COASTAL ROADS... ESPECIALLY AROUND HIGH TIDE EARLY WEDNESDAY MORNING. BREAKING WAVES MAY OCCASIONALLY IMPACT HARBORS MAKING NAVIGATING THE HARBOR CHANNELS DANGEROUS. PRECAUTIONARY/PREPAREDNESS ACTIONS... LARGE BREAKING SURF...SIGNIFICANT SHOREBREAK...AND DANGEROUS CURRENTS MAKE ENTERING THE WATER VERY HAZARDOUS. ANYONE ENTERING THE WATER COULD FACE SIGNIFICANT INJURY OR DEATH. && $$ HIZ018-020245- /O.NEW.PHFO.SU.Y.0015.170201T1341Z-170202T1600Z/ MAUI LEEWARD WEST- 341 AM HST WED FEB 1 2017 ...HIGH SURF ADVISORY IN EFFECT UNTIL 6 AM HST THURSDAY FOR WEST FACING SHORES OF MAUI... THE NATIONAL WEATHER SERVICE IN HONOLULU HAS ISSUED A HIGH SURF ADVISORY...WHICH IS IN EFFECT UNTIL 6 AM HST THURSDAY. * SURF...ALONG WEST FACING SHORES 8 TO 12 FT. * TIMING...THROUGH 6 AM THURSDAY. * IMPACTS...MODERATE...EXPECT STRONG BREAKING WAVES...SHORE BREAK...AND STRONG LONGSHORE AND RIP CURRENTS MAKING SWIMMING DIFFICULT AND DANGEROUS. PRECAUTIONARY/PREPAREDNESS ACTIONS... LARGE BREAKING SURF...SIGNIFICANT SHOREBREAK...AND DANGEROUS CURRENTS MAKE ENTERING THE WATER VERY HAZARDOUS. ANYONE ENTERING THE WATER COULD FACE SIGNIFICANT INJURY OR DEATH. && $$
288 WHHW40 PHFO 020132 CFWHFO COASTAL HAZARD MESSAGE NATIONAL WEATHER SERVICE HONOLULU HI 332 PM HST WED FEB 1 2017 ...HIGH SURF WARNING FOR NORTH AND EAST FACING SHORES OF NIIHAU KAUAI OAHU MOLOKAI MAUI AND THE BIG ISLAND... ...HIGH SURF ADVISORY FOR WEST FACING SHORES OF MAUI AND THE BIG ISLAND... .THE CURRENT NORTH NORTHEAST SWELL WILL CONTINUE IMPACT EXPOSED SHORELINES TONIGHT AND THURSDAY. HIZ023-021445- /O.CAN.PHFO.SU.W.0005.000000T0000Z-170202T1600Z/ /O.EXA.PHFO.SU.Y.0015.000000T0000Z-170202T1600Z/ KONA- 332 PM HST WED FEB 1 2017 ...HIGH SURF ADVISORY IN EFFECT UNTIL 6 AM HST THURSDAY... ...HIGH SURF WARNING IS CANCELLED... THE NATIONAL WEATHER SERVICE IN HONOLULU HAS ISSUED A HIGH SURF ADVISORY...WHICH IS IN EFFECT UNTIL 6 AM HST THURSDAY. THE HIGH SURF WARNING HAS BEEN CANCELLED. * SURF...ALONG WEST FACING SHORES 6 TO 9 FT. * TIMING...THROUGH 6 AM THURSDAY. * IMPACTS...MODERATE...EXPECT STRONG BREAKING WAVES...SHORE BREAK...AND STRONG LONGSHORE AND RIP CURRENTS MAKING SWIMMING DIFFICULT AND DANGEROUS. PRECAUTIONARY/PREPAREDNESS ACTIONS... BEACHGOERS...SWIMMERS...AND SURFERS SHOULD HEED ALL ADVICE GIVEN BY OCEAN SAFETY OFFICIALS AND EXERCISE CAUTION. && $$ HIZ001-002-007>009-012-013-017-019-020-025-021445- /O.CON.PHFO.SU.W.0005.000000T0000Z-170202T1600Z/ NIIHAU-KAUAI WINDWARD-OAHU NORTH SHORE-OAHU KOOLAU-OLOMANA- MOLOKAI WINDWARD-MOLOKAI LEEWARD-MAUI WINDWARD WEST- MAUI CENTRAL VALLEY-WINDWARD HALEAKALA-BIG ISLAND NORTH AND EAST- 332 PM HST WED FEB 1 2017 ...HIGH SURF WARNING REMAINS IN EFFECT UNTIL 6 AM HST THURSDAY... * SURF...ALONG NORTH FACING SHORES...20 TO 25 FT. ALONG EAST FACING SHORES...10 TO 20 FT. * TIMING...THROUGH 6 AM THURSDAY. * IMPACTS...HIGH...EXPECT OCEAN WATER OCCASIONALLY SWEEPING ACROSS PORTIONS OF BEACHES...VERY STRONG BREAKING WAVES AND STRONG CURRENTS. WAVES MAY WASH ONTO COASTAL ROADS... ESPECIALLY AROUND HIGH TIDE EARLY WEDNESDAY MORNING. BREAKING WAVES MAY OCCASIONALLY IMPACT HARBORS MAKING NAVIGATING THE HARBOR CHANNELS DANGEROUS. PRECAUTIONARY/PREPAREDNESS ACTIONS... LARGE BREAKING SURF...SIGNIFICANT SHOREBREAK...AND DANGEROUS CURRENTS MAKE ENTERING THE WATER VERY HAZARDOUS. ANYONE ENTERING THE WATER COULD FACE SIGNIFICANT INJURY OR DEATH. && $$ HIZ018-021445- /O.CON.PHFO.SU.Y.0015.000000T0000Z-170202T1600Z/ MAUI LEEWARD WEST- 332 PM HST WED FEB 1 2017 ...HIGH SURF ADVISORY REMAINS IN EFFECT UNTIL 6 AM HST THURSDAY... * SURF...ALONG WEST FACING SHORES 8 TO 12 FT. * TIMING...THROUGH 6 AM THURSDAY. * IMPACTS...MODERATE...EXPECT STRONG BREAKING WAVES...SHORE BREAK...AND STRONG LONGSHORE AND RIP CURRENTS MAKING SWIMMING DIFFICULT AND DANGEROUS. PRECAUTIONARY/PREPAREDNESS ACTIONS... BEACHGOERS...SWIMMERS...AND SURFERS SHOULD HEED ALL ADVICE GIVEN BY OCEAN SAFETY OFFICIALS AND EXERCISE CAUTION. && $$ BURKE
211 WHHW40 PHFO 021328 CFWHFO COASTAL HAZARD MESSAGE NATIONAL WEATHER SERVICE HONOLULU HI 328 AM HST THU FEB 2 2017 ...HIGH SURF WARNING FOR NORTH AND EAST FACING SHORES OF NIIHAU KAUAI OAHU MOLOKAI MAUI AND THE BIG ISLAND... ...HIGH SURF ADVISORY FOR WEST FACING SHORES OF MAUI AND THE BIG ISLAND... .DANGEROUS SURF WILL CONTINUE TO IMPACT THE EXPOSED COASTAL AREAS TODAY BEFORE GRADUALLY LOWERING TONIGHT INTO FRIDAY. OVERWASH FROM WAVES ONTO THE TYPICAL VULNERABLE ROADWAYS WILL REMAIN POSSIBLE TODAY...ESPECIALLY AT AND AROUND HIGH TIDE. HIZ001-002-007>009-012-013-017-019-020-025-030230- /O.EXT.PHFO.SU.W.0005.000000T0000Z-170203T0400Z/ NIIHAU-KAUAI WINDWARD-OAHU NORTH SHORE-OAHU KOOLAU-OLOMANA- MOLOKAI WINDWARD-MOLOKAI LEEWARD-MAUI WINDWARD WEST- MAUI CENTRAL VALLEY-WINDWARD HALEAKALA-BIG ISLAND NORTH AND EAST- 328 AM HST THU FEB 2 2017 ...HIGH SURF WARNING NOW IN EFFECT UNTIL 6 PM HST THIS EVENING... * SURF...15 TO 25 FT ALONG NORTH AND EAST FACING SHORES. * TIMING...THROUGH THIS EVENING. * IMPACTS...HIGH...EXPECT OCEAN WATER OCCASIONALLY SWEEPING ACROSS PORTIONS OF BEACHES...VERY STRONG BREAKING WAVES AND STRONG CURRENTS. WAVES MAY WASH ONTO COASTAL ROADS...ESPECIALLY AROUND HIGH TIDE THIS MORNING. BREAKING WAVES WILL IMPACT HARBORS MAKING NAVIGATING THE HARBOR CHANNELS DANGEROUS. PRECAUTIONARY/PREPAREDNESS ACTIONS... LARGE BREAKING SURF...SIGNIFICANT SHOREBREAK...AND DANGEROUS CURRENTS MAKE ENTERING THE WATER VERY HAZARDOUS. ANYONE ENTERING THE WATER COULD FACE SIGNIFICANT INJURY OR DEATH. && $$ HIZ018-023-030230- /O.EXT.PHFO.SU.Y.0015.000000T0000Z-170203T0400Z/ MAUI LEEWARD WEST-KONA- 328 AM HST THU FEB 2 2017 ...HIGH SURF ADVISORY NOW IN EFFECT UNTIL 6 PM HST THIS EVENING... * SURF...8 TO 12 FT ALONG WEST FACING SHORES OF MAUI. SURF 6 TO 9 FT ALONG WEST FACING SHORES OF THE BIG ISLAND...HIGHEST NORTH OF KONA. * TIMING...THROUGH THIS EVENING. * IMPACTS...MODERATE...EXPECT STRONG BREAKING WAVES...SHORE BREAK...AND STRONG LONGSHORE AND RIP CURRENTS MAKING SWIMMING DIFFICULT AND DANGEROUS. PRECAUTIONARY/PREPAREDNESS ACTIONS... BEACHGOERS...SWIMMERS...AND SURFERS SHOULD HEED ALL ADVICE GIVEN BY OCEAN SAFETY OFFICIALS AND EXERCISE CAUTION. && $$ GIBBS
007 WHHW40 PHFO 021940 CFWHFO COASTAL HAZARD MESSAGE NATIONAL WEATHER SERVICE HONOLULU HI 940 AM HST THU FEB 2 2017 ...HIGH SURF WARNING FOR EAST FACING SHORES OF NIIHAU KAUAI OAHU MOLOKAI MAUI AND THE BIG ISLAND... ...HIGH SURF ADVISORY FOR NORTH FACING SHORES OF NIIHAU KAUAI OAHU MOLOKAI MAUI AND THE BIG ISLAND... .DANGEROUS SURF WILL CONTINUE TO IMPACT THE EXPOSED COASTAL AREAS TODAY BEFORE GRADUALLY LOWERING TONIGHT INTO FRIDAY. OVERWASH FROM WAVES ONTO THE TYPICAL VULNERABLE ROADWAYS WILL REMAIN POSSIBLE TODAY...ESPECIALLY AT AND AROUND HIGH TIDE. HIZ007-013-019-030400- /O.CAN.PHFO.SU.W.0005.000000T0000Z-170203T0400Z/ /O.EXA.PHFO.SU.Y.0015.000000T0000Z-170203T0400Z/ OAHU NORTH SHORE-MOLOKAI LEEWARD-MAUI CENTRAL VALLEY- 940 AM HST THU FEB 2 2017 ...HIGH SURF ADVISORY IN EFFECT UNTIL 6 PM HST THIS EVENING... ...HIGH SURF WARNING IS CANCELLED... THE NATIONAL WEATHER SERVICE IN HONOLULU HAS ISSUED A HIGH SURF ADVISORY...WHICH IS IN EFFECT UNTIL 6 PM HST THIS EVENING. THE HIGH SURF WARNING HAS BEEN CANCELLED. * SURF...12 TO 20 FT ALONG NORTH FACING SHORES. * TIMING...THROUGH THIS EVENING. * IMPACTS...MODERATE...EXPECT STRONG BREAKING WAVES...SHORE BREAK...AND STRONG LONGSHORE AND RIP CURRENTS MAKING SWIMMING DIFFICULT AND DANGEROUS. PRECAUTIONARY/PREPAREDNESS ACTIONS... BEACHGOERS...SWIMMERS...AND SURFERS SHOULD HEED ALL ADVICE GIVEN BY OCEAN SAFETY OFFICIALS AND EXERCISE CAUTION. && $$ HIZ018-022045- /O.CAN.PHFO.SU.Y.0015.000000T0000Z-170203T0400Z/ MAUI LEEWARD WEST- 940 AM HST THU FEB 2 2017 ...HIGH SURF ADVISORY IS CANCELLED... THE NATIONAL WEATHER SERVICE IN HONOLULU HAS CANCELLED THE HIGH SURF ADVISORY. SURF HAS DIMINISHED BELOW ADVISORY LEVEL. $$ HIZ001-002-008-009-012-017-020-025-030400- /O.CON.PHFO.SU.W.0005.000000T0000Z-170203T0400Z/ NIIHAU-KAUAI WINDWARD-OAHU KOOLAU-OLOMANA-MOLOKAI WINDWARD- MAUI WINDWARD WEST-WINDWARD HALEAKALA-BIG ISLAND NORTH AND EAST- 940 AM HST THU FEB 2 2017 ...HIGH SURF WARNING REMAINS IN EFFECT FOR EAST FACING SHORES UNTIL 6 PM HST THIS EVENING... ...HIGH SURF ADVISORY IS IN EFFECT FOR NORTH FACING SHORES UNTIL 6 PM HST THIS EVENING... * SURF...12 TO 20 FT ALONG NORTH AND EAST FACING SHORES. * TIMING...WARNING LEVEL SURF FOR EAST FACING SHORES AND ADVISORY LEVEL SURF FOR NORTH FACING SHORES THROUGH THIS EVENING. * IMPACTS...HIGH...EXPECT OCEAN WATER OCCASIONALLY SWEEPING ACROSS PORTIONS OF BEACHES...VERY STRONG BREAKING WAVES AND STRONG CURRENTS. WAVES MAY WASH ONTO COASTAL ROADS... ESPECIALLY AROUND HIGH TIDE THIS MORNING. BREAKING WAVES WILL IMPACT HARBORS MAKING NAVIGATING THE HARBOR CHANNELS DANGEROUS. PRECAUTIONARY/PREPAREDNESS ACTIONS... LARGE BREAKING SURF...SIGNIFICANT SHOREBREAK...AND DANGEROUS CURRENTS MAKE ENTERING THE WATER VERY HAZARDOUS. ANYONE ENTERING THE WATER COULD FACE SIGNIFICANT INJURY OR DEATH. && $$ HIZ023-030400- /O.CON.PHFO.SU.Y.0015.000000T0000Z-170203T0400Z/ KONA- 940 AM HST THU FEB 2 2017 ...HIGH SURF ADVISORY REMAINS IN EFFECT UNTIL 6 PM HST THIS EVENING... * SURF...SURF 6 TO 9 FT ALONG THE KONA COAST FROM KEAHOLE POINT TO KIHOLO. * TIMING...THROUGH THIS EVENING. * IMPACTS...MODERATE...EXPECT STRONG BREAKING WAVES...SHORE BREAK...AND STRONG LONGSHORE AND RIP CURRENTS MAKING SWIMMING DIFFICULT AND DANGEROUS. PRECAUTIONARY/PREPAREDNESS ACTIONS... BEACHGOERS...SWIMMERS...AND SURFERS SHOULD HEED ALL ADVICE GIVEN BY OCEAN SAFETY OFFICIALS AND EXERCISE CAUTION. && $$
520 WHHW40 PHFO 030147 CFWHFO COASTAL HAZARD MESSAGE NATIONAL WEATHER SERVICE HONOLULU HI 347 PM HST THU FEB 2 2017 ...HIGH SURF WARNING FOR EAST FACING SHORES OF NIIHAU KAUAI OAHU MOLOKAI MAUI AND THE BIG ISLAND... ...HIGH SURF ADVISORY FOR NORTH FACING SHORES OF NIIHAU KAUAI OAHU MOLOKAI MAUI AND THE BIG ISLAND... .THE DECLINING NORTH NORTHEAST SWELL WILL CONTINUE TO IMPACT EXPOSED COASTAL AREAS THROUGH TONIGHT. WARNING LEVEL SURF EXPECTED ALONG EAST FACING SHORES WITH ADVISORY LEVEL SURF ALONG NORTH FACING SHORES. OVERWASH FROM WAVES ONTO THE TYPICAL VULNERABLE ROADWAYS WILL REMAIN POSSIBLE THIS EVENING...ESPECIALLY NEAR HIGH TIDE. HIZ023-030300- /O.CAN.PHFO.SU.Y.0015.000000T0000Z-170203T0400Z/ KONA- 347 PM HST THU FEB 2 2017 ...HIGH SURF ADVISORY IS CANCELLED... THE NATIONAL WEATHER SERVICE IN HONOLULU HAS CANCELLED THE HIGH SURF ADVISORY. SURF HAS DECREASED BELOW ADVISORY CRITERIA. $$ HIZ001-002-008-009-012-017-020-025-031500- /O.EXT.PHFO.SU.W.0005.000000T0000Z-170203T1600Z/ NIIHAU-KAUAI WINDWARD-OAHU KOOLAU-OLOMANA-MOLOKAI WINDWARD- MAUI WINDWARD WEST-WINDWARD HALEAKALA-BIG ISLAND NORTH AND EAST- 347 PM HST THU FEB 2 2017 ...HIGH SURF WARNING REMAINS IN EFFECT FOR EAST FACING SHORES UNTIL 6 AM HST FRIDAY... ...HIGH SURF ADVISORY IS IN EFFECT FOR NORTH FACING SHORES UNTIL 6 AM HST FRIDAY... * SURF...10 TO 15 FT ALONG NORTH AND EAST FACING SHORES. * TIMING...WARNING LEVEL SURF FOR EAST FACING SHORES AND ADVISORY LEVEL SURF FOR NORTH FACING SHORES THROUGH TONIGHT. * IMPACTS...HIGH...EXPECT OCEAN WATER OCCASIONALLY SWEEPING ACROSS PORTIONS OF BEACHES...VERY STRONG BREAKING WAVES AND STRONG CURRENTS. WAVES MAY WASH ONTO COASTAL ROADS... ESPECIALLY AROUND HIGH TIDE THIS EVENING. BREAKING WAVES WILL IMPACT HARBORS MAKING NAVIGATING THE HARBOR CHANNELS DANGEROUS. PRECAUTIONARY/PREPAREDNESS ACTIONS... LARGE BREAKING SURF...SIGNIFICANT SHOREBREAK...AND DANGEROUS CURRENTS MAKE ENTERING THE WATER VERY HAZARDOUS. ANYONE ENTERING THE WATER COULD FACE SIGNIFICANT INJURY OR DEATH. && $$ HIZ007-013-019-031500- /O.EXT.PHFO.SU.Y.0015.000000T0000Z-170203T1600Z/ OAHU NORTH SHORE-MOLOKAI LEEWARD-MAUI CENTRAL VALLEY- 347 PM HST THU FEB 2 2017 ...HIGH SURF ADVISORY NOW IN EFFECT UNTIL 6 AM HST FRIDAY... * SURF...10 TO 15 FT ALONG NORTH FACING SHORES. * TIMING...THROUGH TONIGHT. * IMPACTS...MODERATE...EXPECT STRONG BREAKING WAVES...SHORE BREAK...AND STRONG LONGSHORE AND RIP CURRENTS MAKING SWIMMING DIFFICULT AND DANGEROUS. PRECAUTIONARY/PREPAREDNESS ACTIONS... BEACHGOERS...SWIMMERS...AND SURFERS SHOULD HEED ALL ADVICE GIVEN BY OCEAN SAFETY OFFICIALS AND EXERCISE CAUTION. && $$
567 WHHW40 PHFO 031319 CFWHFO COASTAL HAZARD MESSAGE NATIONAL WEATHER SERVICE HONOLULU HI 319 AM HST FRI FEB 3 2017 ...HIGH SURF ADVISORY IN EFFECT FOR THE EAST FACING SHORES OF NIIHAU KAUAI OAHU MOLOKAI MAUI AND THE BIG ISLAND... ...HIGH SURF ADVISORY FOR THE NORTH FACING SHORES IS CANCELED... HIZ001-002-008-009-012-017-020-025-040230- /O.CAN.PHFO.SU.W.0005.000000T0000Z-170203T1600Z/ /O.NEW.PHFO.SU.Y.0016.170203T1319Z-170204T0400Z/ NIIHAU-KAUAI WINDWARD-OAHU KOOLAU-OLOMANA-MOLOKAI WINDWARD- MAUI WINDWARD WEST-WINDWARD HALEAKALA-BIG ISLAND NORTH AND EAST- 319 AM HST FRI FEB 3 2017 ...HIGH SURF ADVISORY IN EFFECT UNTIL 6 PM HST THIS EVENING... ...HIGH SURF WARNING IS CANCELLED... THE NATIONAL WEATHER SERVICE IN HONOLULU HAS ISSUED A HIGH SURF ADVISORY...WHICH IS IN EFFECT UNTIL 6 PM HST THIS EVENING. THE HIGH SURF WARNING HAS BEEN CANCELLED. * SURF...8 TO 12 FT THIS MORNING LOWERING TO 6 TO 8 FT THIS AFTERNOON. * ADVISORY LEVEL SURF FOR EAST FACING SHORES THROUGH TODAY. * IMPACTS...MODERATE...EXPECT STRONG BREAKING WAVES...SHORE BREAK...AND STRONG CURRENTS MAKING SWIMMING DANGEROUS. PRECAUTIONARY/PREPAREDNESS ACTIONS... HEED ALL ADVICE GIVEN BY OCEAN SAFETY OFFICIALS AND EXERCISE CAUTION. && $$ HIZ007-013-019-031430- /O.CAN.PHFO.SU.Y.0015.000000T0000Z-170203T1600Z/ OAHU NORTH SHORE-MOLOKAI LEEWARD-MAUI CENTRAL VALLEY- 319 AM HST FRI FEB 3 2017 ...HIGH SURF ADVISORY IS CANCELLED... THE NATIONAL WEATHER SERVICE IN HONOLULU HAS CANCELLED THE HIGH SURF ADVISORY. SURF HAS SUBSIDED TO BELOW ADVISORY CRITERIA FOR THE NORTH FACING SHORES. $$
What forecasters said that day
The local office's own words before this high surf warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Honolulu, HI wrote its last area forecast discussion before this high surf warning went out at Jan 31, 4:28 AM HST, 5 hours 16 minutes earlier.
Area forecast discussion, Jan 31, 4:28 AM HST, 5 hours 16 minutes before
Area Forecast Discussion...UPDATED National Weather Service Honolulu HI 428 AM HST Tue Jan 31 2017 .SYNOPSIS... Dry and cool conditions will continue today and Wednesday as northeasterly winds veer to the east and gradually decrease. Winds will become light southerly Thursday and Friday as a weak front passes by to the north of the state, with widespread seabreezes developing each afternoon. A much stronger front with increasing southwest winds may affect the state this weekend. && .DISCUSSION... A surface ridge continues to nose its way eastward just north of the islands, causing northerly winds along the west side of a deep low near 34N144W to veer to northeasterlies across local waters this morning. Our airmass remains quite dry and stable, with morning soundings showing less than 3/4 of an inch of PW and lifted index values between 6 and 9. A strong inversion between 4800 and 5200 feet continues to cap cloud development. Stable clouds riding the trades continue to pile up along windward shores and slopes, but radar shows little or no precipitation is occurring. While winds remain gusty in places, wind speeds have decreased below Wind Advisory threshold across Lanai, western portions of Maui and portions of the Big Island this morning. The Wind Advisory was allowed to expire with this morning's package. We expect winds will start to veer to east-northeasterlies today, then continue veering and weakening on Wednesday. Through this period rainfall amounts will be quite limited due to the persistent dry and stable airmass. Late in the week, a front is forecast to approach from the northwest, weakening the ridge to our north and shifting it southeastward. Winds should become quite light on Thursday and Friday. Models show the front stalling just north of Kauai. Light winds will allow onshore sea breezes and offshore land breezes to form. However, this light flow will be southerly by this time, which may bring some vog from the Big Island across the smaller islands. Models show the potential for a stronger front, with increasing and possibly quite strong southwest winds, for the coming weekend. There are significant differences between models with respect to the timing and impact of this feature, but this certainly bears watching over the next several days. && .AVIATION... High pressure north of the state will keep a breezy northeast trade wind flow in place today, with the trades easing tonight. Dry and stable conditions will dominate the weather across the island chain, with VFR conditions expected through 01/12Z. Clouds will remain focused primarily over windward and mauka areas, with chances for any light showers, drizzle or mist remaining very low. AIRMET Tango remains in effect for low level turbulence over and south through west of the mountains on all islands. These conditions are expected to remain in place through the day. && .MARINE... The pressure gradient between the storm-force low to the northeast of the islands and the high near 160W is producing gale to storm force northerly winds that are directed towards the islands. As the low moves to the east over the next couple of days, expect the current northerly swell to veer to the north-northeast before gradually easing Thursday through Friday. As the swell shifts to a more easterly direction, the surf along the east facing shores will increase. A High Surf Advisory remains posted today for north and east facing shores. With the swell shifting to the north, and then the north-northeast later today, the west facing shores have been dropped. Currently the east facing shores are under a High Surf Advisory, but we do expect surf to reach warning levels tonight. The timing of the warning level surf remains a bit of a question. The swell direction remains north at buoy 51000, with the models showing a more easterly direction expected this afternoon. Expect a High Surf Warning to be issued later today for the east facing shores. As the swell shifts to the north and north-northeast, harbor surges and large breaking waves will be possible at Kahului and Hilo Harbors, and caution should be exercised. A combination of winds and seas will maintain a Small Craft Advisory over all waters through tonight. Winds will gradually veer toward the east through mid-week as high pressure builds north of the state. Winds will weaken toward the end of the week as high pressure shifts east and weakens in response to another cold front approaching from the northwest. && .HFO WATCHES/WARNINGS/ADVISORIES... High Surf Advisory until 6 PM HST Wednesday for Niihau-Kauai Windward-Oahu North Shore-Oahu Koolau-Olomana-Molokai-Maui Windward West-Maui Central Valley-Windward Haleakala-Big Island North and East. Small Craft Advisory until 6 AM HST Wednesday for all Hawaiian waters- && DISCUSSION...Powell AVIATION...Jelsema MARINE...M Ballard
The office that day
Everything else NWS Honolulu, HI issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jan 30, 3:57 PM HST | High Surf Advisory | HFO | Honolulu, Kauai, Kalawao | 26 hr |
Nearby
High Surf Warnings in Hawaii, 2017Every high surf warning in 2017
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.